MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-50D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised due to dissociation of the constrained liner from the shell.Surgeon reported that a contributing factor was that the patient may not have had a full understanding of the available range of motion after hip replacement.The shell and liner were revised to competitor implants.The explants are expected to be available for return and the rep can provide pictures.Rep otherwise confirmed that no further information will be available from the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a trident ii shell was reported.The event was confirmed.Method & results: -product evaluation and results: shell and constrained liner including a v40 metal head were returned for evaluation.Visual inspection of the returned device indicated bone in-growth in the exterior of the device.Damage observed on the exterior which appears consistent with contact with explantation tooling and the time the device spent implanted.The liner was detached from the shell.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the liner from the shell.Shell and constrained liner including a v40 metal head were returned for evaluation.Visual inspection of the returned device indicated bone in-growth in the exterior of the device.Damage observed on the exterior which appears consistent with contact with explantation tooling and the time the device spent implanted.The liner was detached from the shell.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIDENTII TRITANIUM CLUSTER50D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22673840
Report Number0002249697-2025-00752
Device Sequence Number17995178
Product Code LPH
UDI-Device Identifier07613327344103
UDI-Public07613327344103
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-50D
Device Lot Number25573551
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale